Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 113, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 1, 2023, 3:46 PM CDT for Jackson County, Washington County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2023, 3:46 PM CDT (20:46 UTC)
- Expired
- Apr 1, 2023, 4:16 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
459
WUUS52 KTAE 012046
SVRTAE
FLC063-133-012130-
/O.NEW.KTAE.SV.W.0113.230401T2046Z-230401T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
346 PM CDT Sat Apr 1 2023
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southwestern Jackson County in the Panhandle of Florida...
Northeastern Washington County in the Panhandle of Florida...
* Until 430 PM CDT.
* At 345 PM CDT, a severe thunderstorm was located near Bonifay,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vernon, Bonifay, Bradford, Wausau, Brock Crossroad, Orange Hill,
Ridgetop, Whitehead Crossroads, Gilberts Mill, Five Points, Round
Lake, Spring Hollow, Sunny Hills, Poplar Head, Compass Lake,
Sylvania and Johnson Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3068 8581 3075 8572 3074 8562 3077 8562
3077 8558 3066 8537 3057 8535 3057 8549
3056 8561
TIME...MOT...LOC 2045Z 309DEG 17KT 3071 8568
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVD2 follow-up statements
228
WWUS52 KTAE 012105
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
405 PM CDT Sat Apr 1 2023
FLC063-133-012130-
/O.CON.KTAE.SV.W.0113.000000T0000Z-230401T2130Z/
Jackson FL-Washington FL-
405 PM CDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JACKSON AND NORTHEASTERN WASHINGTON COUNTIES...
At 404 PM CDT, a severe thunderstorm was located 8 miles south of
Chipley, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bradford, Wausau, Gilberts Mill, Brock Crossroad, Orange Hill,
Ridgetop, Round Lake, Sunny Hills and Compass Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3065 8564 3071 8563 3074 8562 3075 8560
3075 8554 3066 8537 3057 8535 3057 8549
3056 8561
TIME...MOT...LOC 2104Z 303DEG 19KT 3065 8552
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVD236
WWUS52 KTAE 012116
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
416 PM CDT Sat Apr 1 2023
FLC063-133-012126-
/O.CAN.KTAE.SV.W.0113.000000T0000Z-230401T2130Z/
Jackson FL-Washington FL-
416 PM CDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
the Panhandle of Florida.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3065 8564 3071 8563 3074 8562 3075 8560
3075 8554 3066 8537 3057 8535 3057 8549
3056 8561
TIME...MOT...LOC 2115Z 309DEG 17KT 3061 8547
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:57 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 1, 12:57 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
157 PM EDT Sat Apr 1 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Sunday)
Issued at 153 PM EDT Sat Apr 1 2023
The cold front pushing through the region today, will clear the area
through the overnight hours. With the exception of coastal Florida
Panhandle and the Big Bend, all areas in the forecast area will be
dry by Sunday morning. Folks in the aforementioned Florida zones
will likely wake up to some low clouds and fog early in the morning
hours. These conditions are expected to quickly dissipate shortly
after sunrise as surface high pressure continues to push into the
southeast behind the cold front Sunday morning. Although surface
high pressure will be present across the region, a few shortwave
vorticity impulses across central Texas extending east into
Louisiana, Mississippi, and Alabama will create a scattered to
broken cloud deck through the mid-levels across the region on
Sunday. Although surface flow will predominantly be out of the
north/northwest behind the cold front on Sunday, temperatures will
be warm, with highs climbing into the mid 70s across SE Alabama and
SW Georgia, and low 80s across the Florida Panhandle and Big Bend.
&&
.SHORT TERM AND LONG TERM...
(Sunday night through Saturday)
Issued at 153 PM EDT Sat Apr 1 2023
A warm front approaches the region on Monday with some showers and a
slight chance of thunder. While there is instability, not much in
the way of shear, so no severe concerns at this time. This will
usher in an anomalously warm and humid air mass by Tuesday, with
high temperatures flirting with 90 degrees during midweek. The next
cold front moves through the region Thursday/Friday, and that is
when greater shear in addition to instability, could produce more
robust thunderstorms. Fog is also possible beginning Monday morning.
&&
.AVIATION...
(18Z TAFS)
Issued at 153 PM EDT Sat Apr 1 2023
Scattered showers and thunderstorms are just starting to move into
the area this afternoon, and will likely start to bring MVFR to IFR
restrictions DHN and ECP within the next 2 hours. These showers and
thunderstorms are expected to progress through the region through
the remainder of the afternoon and evening hours.
By the 01-02 UTC, these showers and thunderstorms are expected to be
mostly dissipated or through all terminals. A brief period of VFR
conditions will be replaced by MVFR to IFR CIGS at TLH and ECP
starting around 06 UTC, which is forecast to last through sunrise
before clearing out. Beyond 12 UTC, all terminals are expected to
remain VFR through the remainder of the TAF period.
&&
.MARINE...
Issued at 153 PM EDT Sat Apr 1 2023
Southwest winds today switch to Northwest tonight with the passage
of a cold front, which will maintain elevated seas. More tranquil
boating conditions return late Sunday into Tuesday. Winds increase
out of the South and Southeast by Wednesday head of the next cold
front, with elevated seas returning. Small Craft Advisory conditions
are not expected through the period.
&&
.FIRE WEATHER...
Issued at 153 PM EDT Sat Apr 1 2023
Dry weather will be in place on Sunday across the region, with
north/northwesterly post-frontal winds leading to low dispersions
across SE Alabama, and the Florida Panhandle. Minimum RH values will
drop into the upper 20s to low 30s across the region, with rain
chances increasing on Monday primarily across SE Alabama and the
Florida Panhandle. This will similarly increase Minimum RH values on
Monday across the region. Although RH values will be low on Sunday,
there are no fire weather concerns through the rest of the weekend
and into the early portion of the work week.
&&
.HYDROLOGY...
Issued at 153 PM EDT Sat Apr 1 2023
A Flood Warning is now in effect for the Flint River at Newton.
Flood Warnings remain in effect for the Flint River at Albany, and
the Apalachicola River at Blountstown.
Water from heavier rains last week continues to make progress
downstream the river systems. Heavier drawdowns from Lake Blackshear
have moved through the system and the flood wave is now approaching
Albany which will potentially reach minor flood on Sunday. This wave
will continue downstream with the Flint at Newton reaching minor
flood stage early Monday and then reaching Bainbridge possibly by
early Tuesday.
A pre-emptive drawdown of Lake Seminole began on Tuesday, bringing
minor flooding on the Apalachicola River. However, Lake Seminole is
now in better shape to absorb the extra water currently arriving
from the Chattahoochee side. The main flood wave on the Flint side
will start arriving around Tuesday/Wednesday. This will limit
flooding on the Apalachicola to the minor category, though minor
flooding will continue through at least the middle of next week.
For more detailed information on specific river stages and
forecasts, visit: http://water.weather.gov/ahps2/index.php?wfo=tae.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 84 58 80 59 / 50 0 0 0
Panama City 79 59 79 63 / 50 0 0 10
Dothan 82 52 75 57 / 70 0 0 10
Albany 82 51 75 56 / 70 0 0 10
Valdosta 85 55 78 56 / 70 10 0 0
Cross City 86 64 85 57 / 20 0 0 0
Apalachicola 78 62 76 64 / 40 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...LF
LONG TERM....LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Bunker
HYDROLOGY...LFIn the hours before
Local storm report, Apr 1, 2:04 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG WARWICK 31.83N 83.92W
04/01/2023 WORTH GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF MAIN
STREET AND SCHOOLHOUSE STREET IN WARWICK.
&&
KGGSpecial weather statement, Apr 1, 2:12 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
312 PM EDT Sat Apr 1 2023
GAZ128-129-131-148-012000-
Berrien GA-Tift GA-Irwin GA-Turner GA-
312 PM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of southern Irwin,
northeastern Berrien, southeastern Turner and northern Tift Counties
through 400 PM EDT...
At 312 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Tifton, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ocilla, Tifton, Enigma, Alapaha, Mystic, Chula, Gladys, Glory,
Harding, Waterloo, Pinetta and Sunsweet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Georgia.
&&
LAT...LON 3148 8311 3147 8314 3146 8315 3144 8314
3140 8314 3139 8312 3136 8311 3150 8363
3167 8357 3157 8306
TIME...MOT...LOC 1912Z 287DEG 44KT 3156 8352
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Apr 1, 2:32 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EDT Sat Apr 1 2023
GAZ125-127-144>146-012000-
Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-
332 PM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of southeastern
Dougherty, northeastern Mitchell, northeastern Baker, northwestern
Colquitt and southwestern Worth Counties through 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Baconton, or 7 miles northeast of Newton, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newton, Putney, Baconton, Doerun, Sale City, Bridgeboro, Flint, Red
Store Crossroads, Livingston, Ticknor, Parkerville, Lester,
Pritchetts, Freeman, Greenough and Poplar Arbor Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and southwestern Georgia.
&&
LAT...LON 3132 8432 3148 8430 3149 8419 3147 8396
3145 8392 3134 8391 3126 8395 3128 8421
TIME...MOT...LOC 1931Z 277DEG 35KT 3139 8424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Apr 1, 2:49 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
249 PM CDT Sat Apr 1 2023
FLZ009>011-012015-
Holmes FL-Jackson FL-Washington FL-
249 PM CDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of northwestern
Jackson, central Holmes and northeastern Washington Counties through
315 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Bonifay, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chipley, Graceville, Bonifay, Cottondale, Caryville, Esto, Westville,
Campbellton, Noma, Richter Crossroads, Tendil Crossing, Gritney,
Holland Crossroads, Cobb Crossroads, Smith Crossroads, Jacobs, Noma
Junction, Bahoma, Ellaville and Miller Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
the Panhandle of Florida.
&&
LAT...LON 3099 8582 3100 8527 3071 8541 3079 8587
TIME...MOT...LOC 1949Z 280DEG 32KT 3090 8566
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Apr 1, 3:06 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 PM CDT Sat Apr 1 2023
FLZ007>011-012045-
Central Walton FL-Holmes FL-Jackson FL-North Walton FL-Washington FL-
306 PM CDT Sat Apr 1 2023
...Strong thunderstorms will impact portions of northern Jackson,
northern Walton, Holmes and northeastern Washington Counties through
345 PM CDT...
At 305 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Crestview to 7 miles east of
Graceville. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chipley, Graceville, De Funiak Springs, Bonifay, Marianna, Eglin Air
Force Base, Union, Liberty, Malone, Cottondale, Greenwood, Ponce De
Leon, Caryville, Esto, Westville, Campbellton, Noma, Bascom, Oakwood
Hills and Cluster Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...the Panhandle of Florida...and southwestern
Georgia.
&&
LAT...LON 3087 8639 3100 8560 3100 8500 3097 8500
3097 8499 3093 8498 3088 8493 3082 8494
3078 8492 3065 8639
TIME...MOT...LOC 2005Z 273DEG 29KT 3080 8639 3094 8538
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Apr 1, 3:29 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM CDT Sat Apr 1 2023
FLZ007>011-012115-
Central Walton FL-Holmes FL-Jackson FL-North Walton FL-Washington FL-
329 PM CDT Sat Apr 1 2023
...Strong thunderstorms will impact portions of Jackson, central
Walton, southern Holmes and Washington Counties through 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Eglin Air Force Base to 8
miles northeast of Marianna. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Marianna, Eglin Air
Force Base, Chattahoochee, Bradford, Live Oak, Sneads, Freeport,
Cottondale, Grand Ridge, Greenwood, Ponce De Leon, Alford, Caryville,
Wausau, Westville and Whitehead Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
the Panhandle of Florida...and southwestern Georgia.
&&
LAT...LON 3071 8639 3091 8513 3085 8493 3077 8492
3070 8486 3065 8489 3057 8540 3055 8578
3050 8609 3053 8611 3053 8615 3066 8639
TIME...MOT...LOC 2029Z 292DEG 24KT 3068 8638 3088 8517
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:49 PM CDT | Special Weather Statement | TAE | Holmes | 26 min |
| Apr 1, 3:06 PM CDT | Special Weather Statement | TAE | Holmes, Jackson | 39 min |
| Apr 1, 3:29 PM CDT | Special Weather Statement | TAE | Jackson, Walton, Washington | 46 min |
| Apr 1, 5:34 PM CDT | Special Weather Statement | TAE | Gadsden | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.